Asymptotic solution and numerical simulation of homogeneous condensation in expansion cloud chambers


Delale C., Muitjens M., vanDongen M.

JOURNAL OF CHEMICAL PHYSICS, vol.105, no.19, pp.8804-8821, 1996 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 105 Issue: 19
  • Publication Date: 1996
  • Doi Number: 10.1063/1.472631
  • Title of Journal : JOURNAL OF CHEMICAL PHYSICS
  • Page Numbers: pp.8804-8821

Abstract

Asymptotic solution of homogeneous condensation in expansion cloud chambers in different droplett growth regimes Is presented. In particular an exactly solvable droplet growth model ranging between the Hertz-Knudsen and continuum droplet growth laws is introduced. The distinct condensation zones in each droplet growth regime are identified by the asymptotic solution of the condensation rate equation and the results are compared with those of direct numerical simulations using the classical nucleation theory. Excellent qualitative agreement is reached despite some minor quantitative differences in some of the condensation zones arising from the nature of the asymptotic solution in these zones. (C) 1996 American Institute of Physics.